Submit your question below about any cosmetic procedure to be considered for posting with an answer from one of our board-certified plastic surgeons.

If your question is about the cost of a procedure, click here. For referral to a qualified surgeon in your area, see find a surgeon.

Note: ASAPS cannot give advice about specific medical problems nor should answers provided by responding surgeons be substituted for a complete medical history, work-up and an in-personal medical/surgical consultation. Sorry we can't answer all questions. We try to select questions that have the widest general interest.

Can taking Accutane 5 months after Revision Rhinoplasty surgery cause damage to the nose and bad surgery results?

Q:

I had revision Rhinoplasty in November of 2010.  Five months later my nose became asymmetric and protruding.  Can there be any connection between taking Accutane and a bad result from the Rhinoplasty?  My doctor informed me that I could take Accutane safely five months after the surgery.

A:

It is possible that the Accutane could have affected your revisional rhinoplasty, but somewhat unlikely.  Consider writing down what you do not like about your nose and return to your surgeon for a post-operative evaluation.  If they cannot address your concerns, consider a consult with one of the many members of the ASAPS.  They are experts in Rhinoplasty surgery. 

Best,

 

Gary R. Culbertson, MD, FACS

A:

Accutane and Nasal Surgery – In general, one should try and avoid elective surgery and certainly facial resurfacing for at least 6 months after using Accutane and certainly any skin resurfacing for at least a year which includes laser and chemical peel as this can cause significant scarring.

Related Questions

Copyright © 2009-2012 ASAPS. All Rights Reserved.